MAUDE Adverse Event Report: DEPUY SPINE INC X-MESH TORQUE DRIVER SHFT

DEPUY SPINE INC X-MESH TORQUE DRIVER SHFT
Model Number 288900051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is sales consultant.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during an unknown surgery, while using the x - mesh expandable cage system, implant x-mesh pos sm 0 deg 25-33mm was expanded and torqued out.A few minutes later the surgeon wanted to readjust the position of the implant.While loosening the set screw to allow the cage to compress, the torque driver snapped and the tip became cold welded to the implant.The implant was removed from the patient and another implant was used.There was no surgical delay.There were no fragments generated.There were no patient consequences.The procedure was successfully completed.Concomitant device reported: set screws (part#: unknown, lot#: unknown, quantity: unknown).This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.

Brand Name
X-MESH TORQUE DRIVER SHFT
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9575865
Report Number1526439-2020-00344
Device Sequence Number19549753
Product Code HWR
UDI-Device Identifier10705034222875
UDI-Public(01)10705034222875
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288900051
Device Catalogue Number288900051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS